MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGADAPTXL
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10.Concomitant products: sigphandle, sig power sigphandle handle (serial # (b)(6)).Egia60amt, egia60amt egia 60 artic med thick sulu (lot # n5e1395y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during surgery, surgeons were unable to open the stapler clamped onto tissue.Attempts to resolve the situation included restarting the stapler, changing the shell or handle, and performing a manual emergency opening procedure, all of which were unsuccessful.Resistance was encountered during the manual opening attempt, and the stapler was ultimately forcibly removed from the patient.Additional suturing was performed at the site of removal as staple line reinforcement.The surgical time was extended by 30-35 minutes due to the device issue.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Func tional testing found that the reload could not be removed from the adapter by pressing the blue unload switch back then twisting and removing the reload from the adapter.The returned adapter and reload were connected to the handle and clamshell.The handle attempted to perform retraction of the firing rod but was unable.A manual retraction tool was used to advance the firing rod to home position as it was noted that the firing rod had been retracted beyond normal bounds.The attached reload could now be removed.Damage to the firing rod, indicative of a disconnection from the reload laminates, was noted.It was reported that the surgeons were unable to open the stapler clamped onto tissue.The reported issue was confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of firing rod out of home position that is related to the reported condition.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: if a stapling reload is difficult to unload, center the reload and fully open the jaws by manually controlling the toggle or press and hold the up control button for two seconds.The articulation will center and the jaws of the reload will fully open, reattempt to unload the stapling reload by pressing the reload unload button back toward the power handle, twist the reload counterclockwise 45 degrees and remove the reload from the shaft of the adapter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24444348
Report Number1219930-2026-01284
Device Sequence Number16005389
Product Code GDW
UDI-Device Identifier10884521543812
UDI-Public(01)10884521543812(11)241119
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTXL
Device Catalogue NumberSIGADAPTXL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer05/15/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexFemale